Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 19, 2017, 3:58 AM CDT for Tulsa County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 3:58 AM CDT (08:58 UTC)
- Expired
- May 19, 2017, 4:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
191
WWUS84 KTSA 190858
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
358 AM CDT FRI MAY 19 2017
OKZ054-060-061-190930-
Tulsa OK-Osage OK-Rogers OK-
358 AM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE AND NORTHEASTERN TULSA COUNTIES UNTIL 430 AM
CDT...
At 357 AM CDT, a strong thunderstorm was located 4 miles west of
Sperry, moving east at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Northern Tulsa... Sand Springs...
Claremore... Owasso...
Skiatook... Catoosa...
Collinsville... Verdigris...
Sperry... Oologah...
Turley...
This includes Interstate 44 between mile markers 242 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3623 9563 3615 9612 3633 9619 3643 9590
3642 9581 3645 9581 3649 9570
TIME...MOT...LOC 0857Z 253DEG 41KT 3628 9606
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 3:02 AM CDT, 56 minutes earlier.
Area forecast discussion, May 19, 3:02 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
302 AM CDT Fri May 19 2017
.DISCUSSION...
Remnant showers and thunderstorms continue early this morning
across far eastern Oklahoma and western Arkansas. Additional
thunderstorms have developed over central Oklahoma and into
Osage and Pawnee counties as a 60 knot low level jet enhances
the the insentropic lift across the region. This activity is
expected to continue over the next several hours as it move off
to the northeast. This activity has the potential to be strong
to marginally severe as elevated instability remains somewhat
favorable. Large hail would be the primary concern.
More showers and thunderstorms will be likely Today and into Tonight
as a series of factors come together. Thunderstorms now developing over
southwestern Texas are expected to spread into south-central Oklahoma Late
this morning before decaying. The resultant outflow boundary could spawn
showers and thunderstorms across southeast Oklahoma by early afternoon.
Showers and thunderstorms are also expected to develop in the vicinity of
a cold front this afternoon across central Oklahoma and spread into
eastern Oklahoma and western Arkansas this evening. Some of the storms
could become severe later this afternoon into Tonight as adequate instability
and shear will be in place across the region. Large hail and damaging winds
will be the main concern. However, tornadoes will be possible. Heavy rains
will also be a concern and with the ground already saturated from recent
rains it will not take much to cause flooding. Therefore, have expanded the
Flash Flood Watch further to the south and east. The showers and thunderstorms
are expected to exit the area Saturday morning as the cold front exits to the east.
The chances of showers and thunderstorms return Monday and continue into Tuesday
as a series of mid-level shortwaves affect the region as a northwesterly flow
aloft develops. The remainder of the forecast is dry as the northwesterly flow
aloft persists.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 80 60 72 51 / 60 90 20 10
FSM 85 68 76 55 / 50 80 50 10
MLC 82 65 74 53 / 50 90 30 10
BVO 79 59 70 47 / 70 90 20 0
FYV 80 64 71 49 / 40 80 50 10
BYV 82 64 71 50 / 40 80 70 10
MKO 81 63 72 52 / 50 90 40 10
MIO 81 62 72 48 / 60 90 40 10
F10 80 61 71 52 / 50 90 20 10
HHW 84 68 76 57 / 50 80 60 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ054>076.
AR...Flash Flood Watch through Saturday morning for ARZ001-002-010-
011-019-020-029.
&&
LONG TERM....10Hazardous weather outlook, May 18, 4:55 PM CDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Thu May 18 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Thu May 18 2017
...SEVERE STORM POTENTIAL INCREASES THIS EVENING AND CONTINUES
INTO FRIDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening through Tonight.
TORNADO.
RISK...Limited.
AREA...West of highway 75.
ONSET...after 6 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and to a lesser extent Northwest Arkansas.
ONSET...after 6 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...after midnight.
HEAVY RAIN.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...after 6 PM.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...ongoing.
DISCUSSION...
An enhanced to moderate risk of severe storms is forecast by early
evening into tonight across Eastern Oklahoma. Very large hail, in
excess of 2 inches in diameter, damaging winds and isolated
tornadoes are possible, with the greatest risk northwest of Tulsa. A
slight risk of severe storms is forecast for Western Arkansas late
tonight. Damaging winds and marginally severe hail would be the main
threats, mainly after midnight.
Strong to severe storms have develop this afternoon over western and
central Oklahoma. These storms are expected to move east into the
region early this evening. The best chance for discrete surface
based cells, and thus the highest tornado and largest hail threat,
will be to the west of highway 75 this evening.
Storms are expected to gradually grow into clusters or lines this
evening as they move deeper into Eastern Oklahoma. Damaging winds
and large hail would be the main threats. An isolated tornado could
occur with any bowing line segments.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...High Wind
Potential...Heavy Rain Potential.
SUNDAY...No Hazards.
MONDAY...Severe Thunderstorm Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Another round of strong to severe storms are expected Friday into
early Saturday as upper level system approaches the region.
Storms will fire along the dryline and cold front, becoming more
numerous with time. All modes of severe will be possible,
especially early when storms are more discrete, with storms again
merging into a line as they move east. Severe threat will
transition to more of a wind and heavy rain/flooding threat as
the night goes on. Convection will linger into Saturday while
gradually weakening, across northwest Arkansas and southeast
Oklahoma.
A system dropping through the region in northwest flow will bring
another round of storm potential Monday and Tuesday. A limited
risk for severe weather can be expected with this system.
weather.gov/tulsa Contains additional information.In the hours before
Local storm report, May 19, 1:34 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG OZARK 35.49N 93.83W
05/19/2017 FRANKLIN AR EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT
FRANKLIN COUNTY.
&&
CASLocal storm report, May 19, 1:49 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
149 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG SILOAM SPRINGS 36.19N 94.54W
05/18/2017 BENTON AR BROADCAST MEDIA
TREE LIMBS DOWN ON WEST SIDE OF SILOAM SPRINGS.
&&
CASLocal storm report, May 19, 1:50 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
150 AM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG SPRINGDALE 36.19N 94.13W
05/19/2017 WASHINGTON AR BROADCAST MEDIA
SHINGLES BLOWN OFF A HOME. TIME ESTIMATED FROM RADAR.
&&
CASSpecial weather statement, May 19, 2:16 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
216 AM CDT FRI MAY 19 2017
OKZ054-059-190800-
Osage OK-Pawnee OK-
216 AM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND
SOUTHWESTERN PAWNEE COUNTIES UNTIL 300 AM CDT...
At 216 AM CDT, a strong thunderstorm was located near Glencoe, moving
northeast at 55 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Barnsdall...
Wynona... Osage...
Hallett... Blackburn...
Maramec... Skedee...
Tallant... Pershing...
Nelagoney...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3667 9622 3643 9605 3616 9672 3616 9682
3624 9682 3625 9692 3630 9693
TIME...MOT...LOC 0716Z 240DEG 49KT 3621 9689Special weather statement, May 19, 3:26 AM CDT, 32 minutes before
Special Weather Statement National Weather Service Tulsa OK 326 AM CDT FRI MAY 19 2017 OKZ054-059-060-064-190900- Tulsa OK-Osage OK-Pawnee OK-Creek OK- 326 AM CDT FRI MAY 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHERN CREEK...SOUTHEASTERN PAWNEE AND NORTHWESTERN TULSA COUNTIES UNTIL 400 AM CDT... At 325 AM CDT, strong thunderstorms were located along a line extending from 2 miles northeast of Cleveland to 4 miles west of Mannford. Movement was east at 45 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Northwestern Tulsa... Sand Springs... Skiatook... Hominy... Cleveland... Mannford... Sperry... Westport... Osage... Terlton... Keystone State Park... Walnut Creek State Park... Gray... Silver City... This includes Interstate 44 between mile markers 218 and 219. LAT...LON 3639 9650 3649 9600 3609 9600 3603 9651 TIME...MOT...LOC 0825Z 260DEG 39KT 3634 9642 3611 9643
Special weather statement, May 19, 3:58 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
358 AM CDT FRI MAY 19 2017
OKZ054-060-061-190930-
Tulsa OK-Osage OK-Rogers OK-
358 AM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN OSAGE AND NORTHEASTERN TULSA COUNTIES UNTIL 430 AM
CDT...
At 357 AM CDT, a strong thunderstorm was located 4 miles west of
Sperry, moving east at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Northern Tulsa... Sand Springs...
Claremore... Owasso...
Skiatook... Catoosa...
Collinsville... Verdigris...
Sperry... Oologah...
Turley...
This includes Interstate 44 between mile markers 242 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3623 9563 3615 9612 3633 9619 3643 9590
3642 9581 3645 9581 3649 9570
TIME...MOT...LOC 0857Z 253DEG 41KT 3628 9606The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 43 min |
| May 18, 7:43 PM CDT | Special Weather Statement | TSA | Osage | 32 min |
| May 18, 8:00 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 45 min |
| May 18, 8:06 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| May 18, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa | 35 min |
| May 18, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 42 min |
| May 18, 8:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa, Wagoner, Washington | 48 min |
| May 18, 9:05 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 115 min |
| May 18, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa, Wagoner | 24 min |
| May 18, 9:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 48 min |
| May 18, 9:26 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Rogers, Tulsa, Wagoner and 1 more | 49 min |
| May 18, 9:35 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 25 min |
| May 18, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 65 min |
| May 18, 9:48 PM CDT | Tornado Warning | TSA | Pittsburg | 42 min |
| May 18, 9:54 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 36 min |
| May 18, 10:00 PM CDT | Tornado Warning | TSA | McIntosh | 30 min |
| May 18, 10:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 57 min |
| May 18, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 38 min |
| May 18, 10:23 PM CDT | Tornado Warning | TSA | Muskogee, Wagoner | 37 min |
| May 18, 10:28 PM CDT | Tornado Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah | 47 min |
| May 18, 10:37 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 38 min |
| May 18, 10:42 PM CDT | Areal Flood Advisory | TSA | Rogers | 3 hr |
| May 18, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Haskell, LeFlore, Mayes and 3 more | 48 min |
| May 18, 11:00 PM CDT | Tornado Warning | TSA | Adair, Cherokee | 45 min |
| May 18, 11:01 PM CDT | Tornado Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 44 min |
| May 18, 11:12 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 48 min |
| May 18, 11:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 48 min |
| May 18, 11:31 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware, Sequoyah | 59 min |
| May 18, 11:32 PM CDT | Tornado Warning | TSA | Delaware | 43 min |
| May 18, 11:34 PM CDT | Tornado Warning | TSA | Adair, Delaware | 41 min |
| May 18, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 48 min |
| May 18, 11:48 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 42 min |
| May 18, 11:58 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 62 min |
| May 19, 2:16 AM CDT | Special Weather Statement | TSA | Pawnee | 44 min |
| May 19, 3:26 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 19, 8:46 AM CDT | River Flood Warning | TSA | Osage | 23 hr |
| May 19, 8:46 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 62 hr |
| May 19, 8:46 AM CDT | River Flood Warning | TSA | Tulsa | 71 hr |
| May 19, 8:46 AM CDT | River Flood Warning | TSA | Creek | 38 hr |
| May 19, 8:56 AM CDT | River Flood Warning | TSA | Washington | 71 hr |
| May 19, 8:56 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 4 days |
| May 19, 8:56 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| May 19, 10:57 AM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 19, 11:07 AM CDT | Special Weather Statement | TSA | Osage | 23 min |
| May 19, 1:18 PM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| May 19, 1:47 PM CDT | Special Weather Statement | TSA | Cherokee, Delaware, Mayes | 43 min |
| May 19, 2:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 26 min |
| May 19, 2:21 PM CDT | River Flood Advisory | TSA | Cherokee | 3 days |
| May 19, 2:34 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 41 min |
| May 19, 3:46 PM CDT | Special Weather Statement | TSA | Adair | 29 min |
| May 19, 4:03 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 27 min |
| May 19, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa, Wagoner | 42 min |
| May 19, 4:42 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 48 min |
| May 19, 5:01 PM CDT | Special Weather Statement | TSA | Wagoner | 29 min |
| May 19, 5:15 PM CDT | Special Weather Statement | TSA | Mayes, Okmulgee, Wagoner | 30 min |
| May 19, 5:16 PM CDT | Areal Flood Advisory | TSA | Creek, Mayes, Muskogee, Okfuskee, Okmulgee, Rogers and 2 more | 119 min |
| May 19, 5:20 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 2 min |
| May 19, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 51 min |
| May 19, 6:04 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 8 hr |
| May 19, 6:15 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Muskogee, Ottawa, Wagoner | 60 min |
| May 19, 6:19 PM CDT | Special Weather Statement | TSA | Okfuskee | 26 min |
| May 19, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 62 min |
| May 19, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 67 min |
| May 19, 12:13 AM CDT | Tornado Warning | TSA | Benton, Carroll | 47 min |
| May 19, 3:47 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.